Alert archive / Puerto Rico / Small Craft Advisories in 2015

Small Craft Advisory 38, NWS JSJ

October 22, 2015

NWS JSJ issued this small craft advisory at Oct 22, 2015, 7:14 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2015, 7:14 AM CDT (12:14 UTC)
Expired
Oct 22, 2015, 7:00 PM CDT
In force
12 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WHCA72 TJSJ 221214
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
814 AM AST THU OCT 22 2015

...HAZARDOUS SEAS EXPECTED ACROSS THE ATLANTIC WATERS AND LOCAL
PASSAGES...

.A MODERATE NORTHERLY SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
WATERS AND LOCAL PASSAGES...BEFORE GRADUALLY SUBSIDING LATER
TODAY.

AMZ712-715-725-742-745-222015-
/O.EXP.TJSJ.SC.Y.0037.000000T0000Z-151022T1200Z/
/O.NEW.TJSJ.SC.Y.0038.151022T1214Z-151022T2100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
814 AM AST THU OCT 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM AST THIS AFTERNOON...

* WINDS...SOUTHEAST WINDS 5 TO 10 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10
  FEET IN NORTHERLY SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SEAS OF 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-722-741-222015-
/O.EXT.TJSJ.SC.Y.0037.000000T0000Z-151022T2100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
814 AM AST THU OCT 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM AST THIS AFTERNOON...

* WINDS...SOUTHEAST WINDS 5 TO 10 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10
  FEET IN NORTHERLY SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SEAS OF 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
099 
WHCA72 TJSJ 222056
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
456 PM AST THU OCT 22 2015

...HAZARDOUS SEAS EXPECTED ACROSS THE ATLANTIC WATERS AND LOCAL
PASSAGES THROUGH TONIGHT...

.A MODERATE NORTHERLY SWELL WILL CONTINUE TO AFFECT THE ATLANTIC
WATERS AND LOCAL PASSAGES THROUGH TONIGHT. THEN...SEAS WILL
GRADUALLY SUBSIDE THROUGH THE OVERNIGHT HOURS.

AMZ710-722-741-230000-
/O.EXT.TJSJ.SC.Y.0037.000000T0000Z-151023T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
456 PM AST THU OCT 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 
  FEET IN NORTHERLY SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SEAS OF 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-715-725-742-745-230000-
/O.EXT.TJSJ.SC.Y.0038.000000T0000Z-151023T0000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
456 PM AST THU OCT 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...SOUTHEAST WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 
  FEET IN NORTHERLY SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SEAS OF 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
741 
WHCA72 TJSJ 230003
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
803 PM AST THU OCT 22 2015

...MARINE CONDITIONS HAVE IMPROVED SOMEWHAT AS NORTHERLY SWELLS
CONTINUE TO SUBSIDE...

AMZ710-722-741-230115-
/O.EXP.TJSJ.SC.Y.0037.000000T0000Z-151023T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
803 PM AST THU OCT 22 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM AST THIS EVENING...

LOCAL BUOYS OBSERVATIONS SHOW THAT THE SEAS HAVE SUBSIDE BELOW THE
ADVISORY CRITERIA THIS EVENING. THEREFORE...EXPECTED SEAS OF 4-6
FEET PREVAILING THE REST OF TONIGHT AND OVERNIGHT.

$$

AMZ712-715-725-742-745-230115-
/O.EXP.TJSJ.SC.Y.0038.000000T0000Z-151023T0000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
803 PM AST THU OCT 22 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM AST THIS EVENING...

LOCAL BUOYS OBSERVATIONS SHOW THAT THE SEAS HAVE SUBSIDE BELOW THE
ADVISORY CRITERIA THIS EVENING. THEREFORE...EXPECTED SEAS OF 4-6
FEET PREVAILING THE REST OF TONIGHT AND OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 4:41 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 22, 4:41 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
541 AM AST THU OCT 22 2015

.SYNOPSIS...
UPPER LEVEL TROUGH ACROSS THE EASTERN CARIBBEAN WILL PERSIST THROUGH
THE END OF THE WORK WEEK. THIS FEATURE WILL BE ABSORBED BY A MID
TO UPPER LEVEL TROUGH WHICH WILL SINK FARTHER SOUTH ACROSS THE
REGION FROM THE WESTERN ATLANTIC BY FRIDAY. AN INDUCED INVERTED
SURFACE TROUGH EXTENDING ACROSS THE REGION WILL MAINTAIN LIGHT
SOUTHEASTERLY WINDS ACROSS THE FORECAST AREA DURING THE NEXT FEW
DAYS.

&&

.DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR
CONTINUE TO SHOW FEW SHALLOW LOW LEVEL CLOUDS AND MOSTLY LIGHT
PASSING SHOWERS ACROSS THE COASTAL WATERS. A FEW SHOWERS WILL
CONTINUE TO REACH PORTIONS OF THE EAST COASTAL SECTIONS OF PUERTO
RICO AND SOME OF THE ADJACENT ISLANDS DURING THE EARLY MORNING
HOURS. FOR THE REST OF THE DAY MOSTLY FAIR WEATHER SKIES SHOULD
PREVAIL. HOWEVER....THE LIGHT SOUTHEASTERLY WIND FLOW WILL AGAIN
GIVE WAY TO LOCAL SEA BREEZE VARIATIONS AND MOISTURE CONVERGENCE
LATER IN THE DAY. AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST
TO DEVELOP OVER PARTS OF THE WEST AND NORTH CENTRAL INTERIOR
SECTIONS OF PUERTO RICO. VERY LITTLE OF NO SHOWER ACTIVITY IS
EXPECTED ACROSS THE U.S VIRGIN ISLANDS TODAY AS MOSTLY SUNNY SKIES
WILL PREVAIL.

BY FRIDAY AND INTO THE WEEKEND...MODEL GUIDANCE STILL SUGGEST THAT
THE UPPER TROUGH OUR EAST WILL MERGE WITH THE AMPLIFYING TROUGH
ACROSS THE WESTERN ATLANTIC THEN LIFT NORTHWARDS ACROSS THE REGION
OVER THE WEEKEND. THE INDUCED SURFACE TROUGH ALONG WITH A DEVELOPING
LOW NORTH OF THE REGION WILL ALSO PERSIST THROUGH THE WEEKEND. THE
COMBINATION OF THE TROUGH ALOFT AND THE LOW LEVEL MOISTURE CONVERGENCE
ZONE INDUCED BY THE SURFACE TROUGH...WILL SUPPORT UNSTABLE CONDITIONS
FOR THE WEEKEND AND POSSIBLY INTO THE EARLY PART OF NEXT WEEK. THE EXPECTED
MOISTURE ADVECTION AND LIGHT WINDS WILL ALLOW FOR A BETTER CHANCE FOR
ORGANIZED CONVECTION ACROSS THE ISLANDS AND COASTAL WATERS ESPECIALLY
ON SUNDAY AND MONDAY. THEREFORE URBAN AND SMALL STREAM FLOODING WILL
REMAIN POSSIBLE EACH DAY IN ISOLATED AREAS BUT MAINLY ACROSS PUERTO
RICO.

&&

.AVIATION....MOSTLY VFR CONDITIONS EXPECTED THIS MORNING ACROSS
THE LOCAL FLYING AREA WITH VCSH ACROSS THE EASTERN TERMINALS OF TIST
AND TISX AND TJSJ. SURFACE WIND WILL REMAIN LIGHT/VARIABLE UNTIL
22/13Z...BECOMING FROM ESE AND GRADUALLY INCREASING TO 5-10 KTS WITH
SEA BREEZE VARIATIONS AFTER 22/14. LOCAL AND DIURNAL EFFECTS WILL
LEAD TO AFTERNOON SHOWERS AND THUNDERSTORMS OVER PARTS OF WESTERN
AND NORTHER HALF OF PUERTO RICO...ALONG CORDILLERA CENTRAL...AND
VCTY TJSJ...TJPS...TJBQ...AND TJMZ FROM 22/18Z-22/22Z WITH MOUNTAINS
OBSCURATIONS AND ISOLATED TSRA/SHRA INDUCING BRIEF PERIODS OF
MVFR/IFR CONDITIONS.

&&

.MARINE...
MODEL GUIDANCE CONTINUED TO UNDERESTIMATE THE NORTHERLY SWELL
ACTION AS SUGGESTED BY THE LOCAL AND OFFSHORE BUOYS TO THE NORTH.
RECENT DATA FROM BUOY 41053 AND 41043 BOTH SUGGEST THE SWELL SLOWLY
SUBSIDING...BUT STILL AROUND 7 FEET AT 11 SECS. THEREFORE IT WAS
DECIDED TO KEEP THE HIGH SURF ADVISORY AND STRONG RIP CURRENT
STATEMENTIN EFFECT UNTIL 8 AM AST THIS MORNING....PENDING
FURTHER REVISION/UPDATE IF NECESSARY. LIKEWISE...SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT FOR MOST OF THE ATLANTIC WATERS
AND LOCAL PASSAGES UNTIL THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  79  88  79 /  40  20  20  20
STT  88  79  88  78 /  30  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK UNTIL 8 AM AST THIS MORNING FOR CULEBRA-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
     JUAN AND VICINITY-SOUTHEAST-WESTERN INTERIOR.

     HIGH SURF ADVISORY UNTIL 8 AM AST THIS MORNING FOR CULEBRA-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
     JUAN AND VICINITY-SOUTHEAST-WESTERN INTERIOR.

VI...HIGH RIP CURRENT RISK UNTIL 8 AM AST THIS MORNING FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

     HIGH SURF ADVISORY UNTIL 8 AM AST THIS MORNING FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

AM...HIGH RIP CURRENT RISK UNTIL 8 AM AST THIS MORNING FOR COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
     10 NM.

     HIGH SURF ADVISORY UNTIL 8 AM AST THIS MORNING FOR COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
     10 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM AST THIS AFTERNOON FOR ANEGADA
     PASSAGE SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND
     USVI FROM 10NM TO 19.5N-COASTAL WATERS OF NORTHERN PUERTO
     RICO OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO
     OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL 8 AM AST THIS MORNING FOR COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
     10 NM-COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM.

&&

72/09
Hazardous weather outlook, Oct 22, 3:50 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
450 AM AST THU OCT 22 2015

AMZ710>745-PRZ001>013-230900-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
450 AM AST THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.THUNDERSTORMS...THERE IS A CHANCE OF SLOW MOVING THUNDERSTORMS
WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS THIS
AFTERNOON OVER AND NORTH OF CORDILLERA CENTRAL.

.FLOODING...DUE TO SOIL SATURATION ASSOCIATED WITH THE PREVIOUS
RAINFALL ACTIVITY ACROSS WESTERN AND CENTRAL PUERTO RICO...ANY
PROLONGED HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM
FLOODING.

.RIP CURRENTS...A MODERATE NORTHERLY SWELL WILL CONTINUE TO REACH
OUR LOCAL WATERS TODAY. THESE SWELLS COULD GENERATE DANGEROUS RIP
CURRENT CONDITIONS ALONG THE NORTHERN COASTS OF PUERTO RICO.
THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR PINONES...OCEAN
PARK...LA PARED...PLAYA ESCONDIDA...PALMAS DEL MAR...MAR CHIQUITA...
PUERTO NUEVO...PARQUE COLON...JOBOS...BALLENA AND FLAMENCO BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NORTH
OF THE CORDILLERA CENTRAL. THESE THUNDERSTORMS WILL BE CAPABLE OF
CREATING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL
EACH AFTERNOON. AS A RESULT...URBAN AND SMALL STREAM FLOODING IS
LIKELY. RIVER FLOODING IS POSSIBLE ACROSS WESTERN PR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS...FLOODING AND
LANDSLIDES TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.

AMZ715-725-VIZ001-002-230900-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
450 AM AST THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.RIP CURRENTS...A MODERATE NORTHERLY SWELL WILL CONTINUE TO REACH
OUR LOCAL WATERS TODAY. THESE SWELLS COULD GENERATE DANGEROUS RIP
CURRENT CONDITIONS ALONG THE NORTHERN COASTS OF SAINT THOMAS...SAINT
JOHN AND SAINT CROIX. THERE IS A MODERATE TO HIGH RISK OF RIP
CURRENTS FOR MAGENS BAY...TRUNK BAY AND CRAMER PARK BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL
WEATHER SERVICE IN SAN JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:19 AM CDTRip Current StatementJSJ12 hr
Oct 22, 7:19 AM CDTHigh Surf AdvisoryJSJ5 hr
Oct 22, 1:50 PM CDTSpecial Weather StatementJSJ40 min
Oct 22, 1:59 PM CDTSpecial Weather StatementJSJ31 min
Oct 22, 3:09 PM CDTSpecial Weather StatementJSJ111 min
Oct 22, 4:56 PM CDTAreal Flood AdvisoryJSJ2 hr
Oct 22, 5:18 PM CDTSpecial Marine WarningJSJ42 min

Nearby

Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.